Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 13, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Apr 4, 2012, 6:06 PM EDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2012, 6:06 PM EDT (22:06 UTC)
- Expired
- Apr 4, 2012, 7:08 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181
WHUS52 KMLB 042206
SMWMLB
AMZ550-050000-
/O.NEW.KMLB.MA.W.0013.120404T2206Z-120405T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
606 PM EDT WED APR 4 2012
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SPECIAL MARINE WARNING FOR THE COASTAL WATERS...
FROM FLAGLER BEACH TO PONCE INLET OUT TO 20 NM.
* UNTIL 800 PM EDT
* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BUILDING THUNDERSTORM...PRODUCING STRONG WINDS OVER 34 KNOTS ABOUT
11 MILES SOUTH OF ORMOND-BY-THE-SEA...MOVING EAST AT 10 KNOTS.
*THE THUNDERSTORM WILL INTERACT WITH A DEVELOPING SEA BREEZE ALONG
THE VOLUSIA COAST AND CROSS THE INTRACOASTAL AND NEARSHORE ATLANTIC
WATERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS WILL LIKELY PRODUCE WINDS OVER 34 KNOTS AND
LOCALLY ROUGH SEAS. SMALL CRAFT...ESPECIALLY THOSE UNDER SAIL...
SHOULD MOVE TO A SAFE HARBOR IF POSSIBLE. MAKE SURE YOU AND YOUR CREW
ARE WEARING APPROVED FLOTATION DEVICES DURING THESE HAZARDOUS
CONDITIONS.
AS THESE STORMS CROSS THE INTRACOASTAL WATERS AND BARRIER ISLAND
COMMUNITIES...THEN OVER THE ATLANTIC...THEY WILL PRODUCE STRONG GUSTY
WINDS...ROUGH SEAS...HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. TRY TO
AVOID THESE STORMS IF POSSIBLE. IF YOU GET CAUGHT OFFSHORE...MAKE
SURE ALL SAFETY GEAR IS AVAILABLE AND LIFE JACKETS ARE BEING WORN BY
YOU AND YOUR CREW.
A WATERSPOUT IS A TORNADO OVER WATER THAT CAN BE DANGEROUS AND EVEN
DEADLY. SMALL CRAFT CAN BE SWAMPED OR OVERTURNED BY A WATERSPOUT.
STAY AWAY FROM THEM AT ALL TIMES.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...AND KEEP AWAY FROM
UNGROUNDED METAL OBJECTS.
&&
LAT...LON 2917 8060 2912 8097 2915 8100 2933 8108
2947 8076
TIME...MOT...LOC 2203Z 252DEG 10KT 2920 8110
$$
KELLY1 follow-up statement
604
FZUS72 KMLB 042308
MWSMLB
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
708 PM EDT WED APR 4 2012
AMZ550-042318-
/O.CAN.KMLB.MA.W.0013.000000T0000Z-120405T0000Z/
708 PM EDT WED APR 4 2012
...SPECIAL MARINE WARNING CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO
LONGER CAPABLE OF PRODUCING STRONG WIND GUSTS.
LAT...LON 2917 8060 2912 8097 2915 8100 2933 8108
2947 8076
TIME...MOT...LOC 2308Z 252DEG 10KT 2926 8090
$$
KELLYWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Apr 4, 3:00 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 4, 3:00 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE 300 PM EDT WED APR 4 2012 .DISCUSSION... ...INCREASING CHANCE FOR STORMS LATE TOMORROW AND TOMORROW NIGHT... ...TURNING COOLER STARTING LATE FRIDAY... CURRENT-TONIGHT...SURFACE RIDGE AXIS LOCATED OVER THE NORTH BAHAMAS THE FLORIDA STRAITS AND INTO THE SOUTHEAST GULF OF MEXICO. LOW PRESSURE SYSTEM MOVING EAST ACROSS THE NORTH GULF OF MEXICO AND THE GULF COAST. LATEST RUC 500MB ANALYSIS PLACES STRONG NEGATIVE VORTICITY ADVECTION (NVA) AHEAD OF THE COMPLEX AND STRONGER POSITIVE VORTICITY ADVECTION (PVA) BEHIND THE SYSTEM. FLAT FLOW ALOFT WILL ALLOW THE UPPER LOW TO MOVE QUICKLY EAST AND OVER NORTHERN AREAS THIS EVENING. MORNING SOUNDINGS INDICATED COLD 500MB TEMPERATURES...-12C TO -14C RANGE...MOVING OVERHEAD THE SAME TIME THE VORTICITY MAXES CROSS OVERTOP NORTHERN COUNTIES. ALTHOUGH THE LATEST WEATHER ROUNDUP WAS INDICATING DEW POINTS MAINLY IN THE 50S IF ANY CELL DOES MANAGE TO DEVELOP ANY VERTICAL EXTENT IT WILL BE QUICKLY PUNCHING INTO EVEN DRIER AIR AND EVENTUALLY THE COLD TEMPERATURES ALOFT. IT COULD BE JUST A COUPLE OF STORMS THAT HAVE THE POTENTIAL TO BECOME STRONG ENOUGH TO PRODUCE STRONG DOWNBURSTS AND HAIL. ONCE THE SUN SETS AND THE ATMOSPHERE STABILIZES AND DECOUPLES LATE EVENING... WINDS SHOULD DROP OFF TO THE 5 TO 10 MPH RANGE. ANY FOG WILL BE SHALLOW AND MOSTLY LIKELY IN LOW SPOTS OR LOCALLY COOLER AND LESS WIND SITES SUCH AS AN AIRFIELD. LOWS IN THE 60S TO AROUND 70 FORT PIERCE SOUTH. THU-THU NIGHT...LOW PRESSURE SYSTEM MOVING EAST ACROSS THE SOUTHEAST STATES AND NORTHERN GULF OF MEXICO WILL CONTINUE TO KEEP THE SURFACE HIGH PRESSURE WELL SOUTH OF EAST CENTRAL FLORIDA. RESULTING SOUTH TO SOUTHWEST WINDFLOW WILL FEED MOISTURE FROM THE SOUTHEAST GULF AND FLORIDA STRAITS NORTHWARD OVER THE PENINSULA AND INCREASE THE DEPTH OF MOISTURE. COLD TEMPERATURES ALOFT...AGAIN IN THE -12C TO -14C RANGE...AND WEAK MID LEVEL DISTURBANCES CROSSING OVERHEAD LATE OVERNIGHT AND DURING THE MORNING MAY PROVIDE ENOUGH FORCING FOR ISOLATED SHOWERS IN THE MORNING AND SCATTERED AFTERNOON STORMS IN THE NORTH HALF OF THE FORECAST AREA AND ISOLATED OVER THE SOUTHERN HALF. HIGHS IN THE UPPER 80S EXCEPT WESTERN PORTIONS OF OSCEOLA AND OKEECHOBEE ALONG THE KISSIMMEE RIVER FROM LAKE KISSIMMEE SOUTH. STORM CHANCES CONTINUE TO INCREASE FROM N-S FROM AROUND SUNSET INTO THE MID-LATE EVENING AS HIGHER BAND OF PWATS OVERSPREAD MOST OF THE CWA AHEAD OF THE LATER-ARRIVING MID LEVEL SHORT WAVE TROUGH AND FRONTAL BOUNDARY. INTERESTING TO SEE THAT THE LATE AFTERNOON SPC DAY 2 OUTLOOK PLACED THE NRN 2/3 CWA IN "SLGT RISK". POTENTIAL LOOKS LIKE IT SHOULD BE CENTERED AROUND 00Z...2-3 HRS EITHER SIDE. CLOUD COVER FROM UPSTREAM BLOWOFF AND/OR LOSS OF DAYTIME HEATING COULD BE A LIMITING FACTOR IN STORM STRENGTH...REMAINS TO BE SEEN. FRI-SAT...SHORTWAVE TROUGH AXIS WILL PUSH OFF THE COAST ON FRI AND AN EARLY APRIL COLD FRONT WILL SLIDE INTO THE AREA LATE. WILL HOLD ONTO A CHANCE OF STORMS FRI AHEAD OF THE FRONT AS MAX TEMPS WILL CONTINUE WARM IN THE MID-UPPER 80S. MOS POPS REALLY DROP OFF FRI NIGHT AS GUSTY NORTH/NORTHEAST WINDS BRING IN MUCH DRIER AIR. WILL NOT CARRY ANY POPS OVER LAND BUT WOULD NOT BE SURPRISED TO SEE A FEW LIGHT SHOWERS ESPECIALLY ALONG THE TREASURE COAST FRI NIGHT INTO SAT MORNING. THE LATEST MOS INDICATES MAX TEMPERATURES BELOW NORMAL FOR SAT WITH READINGS MAINLY IN THE 70S. SUN-WED (PREV)...SURFACE HIGH PRESSURE RIDGE AXIS WILL SLIDE INTO THE AREA SUN WHILE WEAKENING. THE RIDGE WILL WEAKEN FURTHER MON AS IT SHIFTS INTO SOUTH FLORIDA. NEAR TO SLIGHTLY BELOW NORMAL TEMPS ARE INDICATED SUN/MON. THE GFS INDICATES A FRONTAL BOUNDARY DROPPING DOWN FROM THE NORTH AGAIN ON TUE WITH SLIGHT CHANCE POPS. SINCE DEW POINTS ARE ONLY FORECAST TO BE IN THE 50S AND FRONTAL CONVERGENCE LOOKS WEAK...WILL NOT INTRODUCE POPS YET. COOLER THAN NORMAL TEMPS ARE INDICATED BEHIND THE FRONT ON WED AS AMPLIFYING FLOW ALOFT DRIVES SINGLE DIGIT 850 MB TEMPS INTO THE AREA AGAIN. && .AVIATION...ISOLATED MVFR TIL 02Z FROM AROUND LAKE GEORGE TO DAYTONA BEACH THEN SOUTH ALONG THE COAST TO JUPITER INLET AND INDIANTOWN. AFTER 02Z VFR WITH TEMPO MVFR MIST 09Z-12Z. && .MARINE...CURRENT-THIS EVENING...THE TWO NOAA BUOYS WERE RECORDING SPREAD OF SOUTHWEST WIND...AROUND 5 KNOTS AT BUOY 009 AND AROUND 15 KNOTS AT BUOY 010 AND SEAS RANGING FROM 3 TO 5 5 FEET WITH A 2 TO 3 FOOT LONG PERIOD SWELL. THE TWO SCRIPPS BUOYS...4 AND 6 NM OFF THE BEACH... WERE RECORDING 2 FOOT LONG PERIOD SEAS. WINDS SHOULD TAKE ON A SOUTHERLY COMPONENT NEAR THE COAST FROM AROUND FORT PIERCE INLET SOUTH AS A SEA BREEZE CIRCULATION STRUGGLES TO SET UP BUT DOES NOT SHIFT PAST SOUTH SOUTHEAST AND ONLY UNTIL MID EVENING IF THAT. OVERNIGHT AND THU...AFTER MID EVENING IT SHOULD BE SOUTHWESTERLY WINDS 10 TO 15 KNOTS OVERNIGHT AND THURSDAY WITH THE SURFACE RIDGE AXIS REMAINING WELL SOUTH OF THE MARINE FORECAST AREA. WINDS WILL INCREASE LATE THU AS THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE SOUTH AND THE ADVANCING FRONT STRENGTHENS. CHANCE FOR STORMS INCREASES FROM LATE AFTERNOON/EVENING AND CONTINUES N-S INTO FRI. THE MODELS SHOW INCREASING NORTH WINDS LATE FRI AS A COLD FRONT DROPS DOWN THE PENINSULA...WITH SMALL CRAFT ADVISORY CONDITIONS LOOKING TO BE A GOOD BET BY FRI EVENING. THIS WEEKEND...BREEZY NORTHEAST WINDS ARE EXPECTED SAT WITH ADVISORY CONDITIONS CONTINUING. HIGH PRESSURE WILL WEAKEN SUNDAY WITH RIDGE AXIS SETTLING CLOSER TO THE WATERS SO WINDS WILL DIMINISH...BUT SEAS WILL BE SLOW TO SUBSIDE. && .FIRE WEATHER...ALTHOUGH TEMPERATURES WILL BE WARMER THU THE DEEPENING SOUTH TO SOUTHWEST WIND SHOULD TRANSPORT HIGHER DEW POINT AIR INTO EAST CENTRAL AND KEEP RELATIVE HUMIDITY VALUES ABOVE CRITICAL THRESHOLDS. TRANSPORT WINDS HOVER AROUND 15 MPH. SLIGHT DRYING SHOULD OCCUR ON FRI AS A FRONT DROPS DOWN FROM THE NORTH BUT NO LOW RH IS FORECAST. NORTH WINDS COULD BECOME GUSTY LATE IN THE AFTERNOON ESPECIALLY ALONG THE NORTH COAST. THIS WEEKEND...WINDS WILL VEER QUICKLY TO THE NORTHEAST ON SAT. IT SHOULD BE BREEZY ALONG THE COAST. MIN RH VALUES 35-40 PERCENT ARE EXPECTED ACROSS THE NORTH INTERIOR. ONSHORE FLOW WILL DIMINISH SUN AND MIN RH VALUES AROUND 35 PERCENT SHOULD OCCUR ACROSS THE NORTH INTERIOR. && .PRELIMINARY POINT TEMPS/POPS... DAB 68 89 67 84 / 20 30 40 50 MCO 67 89 68 86 / 10 30 40 40 MLB 69 87 70 86 / 20 20 40 40 VRB 69 88 70 86 / 20 20 40 40 LEE 66 89 67 85 / 10 40 40 40 SFB 66 89 68 86 / 10 30 40 40 ORL 67 89 69 86 / 10 30 40 40 FPR 70 88 70 86 / 20 20 40 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WIMMER LONG TERM/IMPACT WX....CRISTALDI
Hazardous weather outlook, Apr 4, 1:35 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 135 PM EDT WED APR 4 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 135 PM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... INCREASING SOUTHWEST WINDS WILL OCCUR DURING THE LATE AFTERNOON AND EARLY EVENING OVER EAST CENTRAL FLORIDA...WHICH SHOULD PREVENT THE EAST COAST SEA BREEZE FROM FORMING. HOWEVER IF IT DOES FORM IT WILL DO SO LATE AND REMAIN PINNED ALONG THE IMMEDIATE TREASURE COAST. INTENSE SURFACE HEATING COULD BRING A SLIGHT CHANCE FOR STORMS IN THAT AREA...ALTHOUGH SURFACE BASED AND DEEP LAYER MOISTURE LEVEL WILL BE LOW AND LIKELY INHIBIT STORMS FROM FORMING. IF AN ISOLATED STORM DOES FORM...COOL AND DRY AIR ALOFT WILL LEAD TO STRONG WIND GUSTS...FREQUENT LIGHTNING AND HAIL. .RIP CURRENT IMPACT... AN INCREASING LONG PERIOD OCEAN SWELL WILL BRING A MODERATE RIP CURRENT RISK TO AREA BEACHES TODAY. CHECK CONDITIONS WITH LOCAL BEACH PATROLS WHEN ARRIVING AT THE BEACH. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... A SLIGHT CHANCE FOR STORMS EXISTS LATE THIS AFTERNOON AND EARLY IN THE EVENING OVER EAST CENTRAL FLORIDA. MOVEMENT WILL BE TOWARD THE EAST AROUND 15 MPH AND A FEW STORMS MAY ALSO AFFECT THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS LATE IN THE DAY INTO EARLY EVENING. GUSTY WINDS TO 35 KNOTS...SMALL HAIL AND FREQUENT LIGHTNING STRIKES WOULD BE THE MAIN HAZARDS. .FIRE WEATHER IMPACT... LOW RELATIVE HUMIDITY AND A SLIGHT CHANCE FOR LIGHTNING STORMS WILL PRODUCE A MODERATE THREAT FOR WILDFIRE SPREAD THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LOW PRESSURE CENTER AND UPPER TROUGHING WILL CONTINUE A CHANCE FOR STORMS BOTH THURSDAY AND THURSDAY NIGHT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE AN ELEVATED RIP CURRENT RISK MAY LAST INTO EARLY FRIDAY. WINDS AND SEAS WILL INCREASE POST-FRONTAL LATE FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. SEDLOCK/CRISTALDI
In the hours before
Special weather statement, Apr 4, 6:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
606 PM EDT WED APR 4 2012
FLZ141-042245-
COASTAL VOLUSIA COUNTY-
606 PM EDT WED APR 4 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL VOLUSIA COUNTY...
* UNTIL 645 PM EDT.
AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER DAYTONA
INTERNATIONAL SPEEDWAY...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE DAYTONA BEACH INTL SPEEDWAY AND WILBUR BY THE
SEA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2910 8093 2909 8096 2908 8115 2926 8120
2932 8105
TIME...MOT...LOC 2206Z 260DEG 14KT 2919 8107
BOWENThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 6:06 PM EDT | Special Weather Statement | MLB | Volusia | 39 min |
| Apr 4, 6:41 PM EDT | Special Weather Statement | MLB | Osceola | 64 min |
| Apr 4, 7:05 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 29 min |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.